Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 7, 2005, 5:25 PM CST for Plaquemines Parish, Louisiana. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 7, 2005, 6:59 PM CST
- In force
- 94 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 072327
TORLIX
LAC075-080015-
/O.NEW.KLIX.TO.W.0004.050307T2325Z-050308T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
525 PM CST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT SULPHUR
* UNTIL 615 PM CST
* AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PORT SULPHUR...MOVING EAST AT 40 MPH.
* THE TORNADO MAY AFFECT THE FOLLOWING COMMUNITIES...PORT
SULPHUR...EMPIRE...AND BOOTHVILLE.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2969 8999 2943 8991 2934 8971 2912 8932
2916 8912 2965 8962 2972 8985
$$
81 follow-up statement
000
WWUS54 KLIX 072359
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
556 PM CST MON MAR 7 2005
LAC075-080006-
/O.CAN.KLIX.TO.W.0004.000000T0000Z-050308T0015Z/
PLAQUEMINES LA-
556 PM CST MON MAR 7 2005
...THE TORNADO WARNING FOR PLAQUEMINES PARISH IS CANCELLED...
THE INITIAL LINE OF SEVERE THUNDERSTORMS WHICH MOVED OVER
PLAQUEMINES PARISH HAS NOW MOVED EAST OVER THE COASTAL WATERS.
STORMS THAT REMAIN HAVE DECREASED AS WELL. HOWEVER...THESE STORMS
REMAIN IN A FAVORABLE ENVIRONMENT FOR REDEVELOPMENT. STAY ALERT FOR
LATER STATEMENTS AND POSSIBLE WARNINGS IF NECESSARY.
LAT...LON 2969 8999 2943 8991 2934 8971 2912 8932
2916 8912 2965 8962 2972 8985
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 7, 3:15 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 7, 3:15 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CST MON MAR 7 2005 .DISCUSSION...UPDATED UPDATED ZONES TO DROP POP TOO ISOLATED SOUTH OF LAKE PONTCHATRAIN. SURFACE FRONTAL SYSTEM MOVING RAPIDLY SOUTH INTO COOLER AND STABLE AIRMASS. CONVECTION HAS NOTICABLE DIMINISHED. WILL KEEP A THREAT OF ISOLATED THUNDERSTORMS ONLY OVER THE COASTAL WATERS FOR TONIGHT. REST LEFT AS IN. && && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM ATCHAFALAYA TO PASCAGOULA OUT 60NM AND TIDAL LAKES. &&
Hazardous weather outlook, Mar 7, 11:01 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 AM CST MON MAR 7 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1101 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT APPROACHES AND MOVES ACROSS THE REGION OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH THE PRIMARY RISKS BEING STRONG DAMAGING WINDS AND LARGE HAIL. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN THE WAKE OF A STRONG COLD FRONT TONIGHT WITH OFFSHORE FLOW INCREASING TO 20 TO 25 KNOTS AND SEAS BUILDING TO 7 TO 9 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL THROUGH TUESDAY MORNING BEFORE WINDS AND SEAS DIMINISH TUESDAY AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED WEDNESDAY NIGHT AND THURSDAY MORNING AND ON FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED THIS AFTERNOON AND EVENING. 18
In the hours before
Special weather statement, Mar 7, 2:24 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 PM CST MON MAR 7 2005 LAZ061>064-070-072130- LOWER ST BERNARD-ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 224 PM CST MON MAR 7 2005 THROUGH 330 PM SCATTERED STRONG THUNDERSTORM WILL MOVE EAST-NORTHEAST THROUGH THE NEW ORLEANS METRO AREA. THESE THUNDERSTORMS WILL CONTAIN BRIEF HEAVY RAIN...SOME GUSTY WINDS...AND POSSIBLY SOME PEA SIZE HAIL. 8
Special weather statement, Mar 7, 2:31 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 231 PM CST MON MAR 7 2005 LAZ060>064-070-072130- LOWER ST BERNARD-ORLEANS-ST CHARLES-UPPER JEFFERSON- UPPER PLAQUEMINES-UPPER ST BERNARD- 231 PM CST MON MAR 7 2005 THROUGH 330 PM SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST- NORTHEAST ACROSS LAKE DES ALLEMANDS AND THROUGH THE NEW ORLEANS METRO AREA. THESE THUNDERSTORMS WILL CONTAIN BRIEF HEAVY RAIN...SOME GUSTY WINDS...AND PEA TO MARBLE SIZE HAIL. 8
Local storm report, Mar 7, 4:39 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
439 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG HOUMA 29.58N 90.71W
03/07/2005 TERREBONNE LA EMERGENCY MNGR
TREES DOWN...NUMBER UNKNOWN ATR THIS TIME. TWENTY 20
UTILITY POLES DOWN. TIN ROOF BLOWN OFF OLD SHED. TREE
KNOCKED DOWN ON MOBILE HOME.
&&
LBUCKLINLocal storm report, Mar 7, 5:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 10 SE LOCKPORT 29.54N 90.42W
03/07/2005 LAFOURCHE LA BROADCAST MEDIA
POSSIBLE TORNADO DAMAGE...ROOFS RIPPED OFF TWO BRICK
HOMES. ONE MOBILE HOME DESTROYED.
&&
LBThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:56 PM CST | Severe Thunderstorm Warning | LIX | Lafourche | 34 min |
| Mar 7, 4:43 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 47 min |
| Mar 7, 5:10 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 113 min |
| Mar 7, 5:30 PM CST | Special Marine Warning | LIX | 90 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.